The effect of nonnormality

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


A typical statistic encountered can be characterized as a ratio of polynomials of arbitrary degree in a random vector. This vector may possess any admissible cumulant structure. We provide in this paper general formulae for the effect of nonnormality on the density and distribution functions of this ratio. The results appear in terms of generalized cumulants, a theory developed by McCullagh (1984, Biometrika 71, 461-476). With the aid of suitable notation, the expressions are applied to the distributions of tests for heteroskedasticity and autocorrelation, the least-squares estimator of the autoregressive coefficient in a dynamic model, and tests for linear restrictions.

Original languageEnglish
Pages (from-to)52-78
Number of pages27
JournalEconometric Theory
Issue number1
StatePublished - 1997
Externally publishedYes


Dive into the research topics of 'The effect of nonnormality'. Together they form a unique fingerprint.

Cite this